Step 1

Pharmacology 14

A 67-year-old man presents to the emergency department sudden onset of palpitation, shortness of breath, and dizziness which began 30 minutes ago. He has had similar episodes in the past but not as severe as this one. The patient reports that he has type 2 diabetes mellitus which is well-controlled and hypertension which is not currently being treated with medication. Blood pressure is 160/88 mmHg and heart rate is 140 beats/minute. Other vitals are within the normal range. Laboratory tests and an electrocardiogram are ordered, and the patient is diagnosed with atrial fibrillation. While discussing treatment options with the patient, he asks about warfarin side effects and drug interactions.

Which of the following will increase the risk of bleeding with warfarin?

  • A) Alcohol
  • B) Carbamazepine
  • C) Modafinil
  • D) Phenytoin
  • E) Rifampin

Authors

Husban Hamil

Editor

Dr. Ted O'Connell

Last updated

Dec 13, 2023

Our Other Products: